Need advice. Started 200mg of Celebrex yesterday, supposed to be twice a day. Only took one, immediate relief of pain and shocking relief today in my swelling at knee and ankle. However, I got very dizzy and felt almost breathless for four to five hours after taking. Clearly reacted.
Putting call in this morning to OS. Don’t know what I should do, or ask for. Clearly the inflammation was big part of my tendonitis and bursitis pain. BUT, didn’t get on with drug. I don’t have arthritis yet so have no experience in this realm. Allergic to cortisone so sadly that’s a no go.
Thank you for any thoughts. Still icing and elevating. OS doesn’t want me be couch potato so moving too.
Good grief, hate to think the thing you found most helpful caused an allergic reaction and I do know that sounds like a definite reaction.
Often if you are sensitive to one NSAID you are likely to be sensitive to others.
Maybe we can rustle up some alternative medication suggestions on the forum from those who also cannot tolerate NSAIDS.
Oh bummer! Hopefully there is an alternative for you. Sorry to hear about your reaction, that has to be very worrisome.. what a long 5 hours.. I have several clients and friends who swear by their Turmeric and ginger supplements. I wonder if your Dr would have any insight in regards to taking that? I have been pondering this myself, actually, and am asking about it today at my checkup appointment. I have no idea about how it interacts with blood thinners, etc. but figured it was worth the question.
Hopefully Mojo333's inquiries will be fruitful too.
Thank you Carol for your encouragement and suggestions. @CricketHip
I am reading up on anti inflammatory diets. Going to hit this from all directions. Waiting for OS to call back. It was very scary. I am reading my reaction may be related to asthma and autoimmune disorders. I have both, so not terribly surprised I reacted. At least I know reducing inflammation is magic bullet. Green tea is supposed to help too. Made a pot to sip today.
Happy healing. Would love to hear what your OS thinks of turmeric and ginger. Like them both in herbal tea.
So sorry to hear of your reaction to Celebrex. I have never taken it though my brother does off and on for pain after tennis. I take turmeric with circumin (black pepper) pills from my naturopath and can't say they have helped in my long journey of pain at all but others say it really helps. I know tyenlol is not an anti inflammatory but it helps me. Also if you haven't tried Advil its worth a go if you eat something with it. Meloxicam didn't work on me either and Diclofanac was too hard on my stomach. Good luck and I'll watch to see how you do. I've been off and on the forum lately and hope to be on more.
Just wondering if you have considered aspirin? I did honestly read that among being a blood thinner, it is a type of NSAID that does not impair bone growth. You could do some research to find the article, I don't know how I found it now, I was researching aspirin. I've been off Tylenol for a couple weeks, but the other day I had what felt like inflammation after walking a lot. I took a 325mg aspirin instead of the Tylenol and it helped a lot. Tylenol would help but it's not anti inflammatory. Just a suggestion.
Thank you so much for checking in. I read about aspirin too. I may do that if I can’t find a prescription NSAID that I can tolerate.
Spoke with OS assistant and he has me trying Diclofenac. It comes in tablet form. The first one I split in half to see if I get same reaction. A little worried. My husband joked, never hear about that on on commercials. Lol. Assistant explained that since I am allergic to cortisone OS wants me to be on and NSAID to rule out a torn Gluteous Medius Minimus. Really hoping that gets ruled out fast as that requires another surgery.
@Fit4Family good idea on the anti inflammatory diet! I almost said that because my husband and I usually follow that and its so helpful. I have found the most success with low carb, which also fits good for my hubby who has had a horrible year with an auto immune disease AND a triple bypass... aargh! The past 12 months have been a real roller coaster!
So, I had my follow up appointment today and was told to stay away from Turmeric and ginger until after I discontinue my prophylactic dose of baby aspirin in 9 more days. In fact, he told me after that I can take any anti inflammatory that works for me. He is basing that on the fact that my X-ray shows some nice "knitting" of bone around my implant.. so I just wanted to pass this on to you. As we know, all hips are different but maybe this gives you more to research and ponder.. Good for you for researching anti inflammatory diets.. I have multiple clients who have had good success with that. Its not a magic bullet, but I honestly had results fairly quickly,, weight loss AND lower readings with my high blood pressure.
I hope the diclofenac works well.. I think it's one that has a long history in pharma. which means they have many of it's nasty surprises ironed out. My fingers (and toes) are crossed for you!!
for getting some relief. I know you aren't crazy about another surgery, but would also like some definitive answers to your ongoing pain and certainly a plan for a solution.
Good mojo coming your way for some good news.
Thank you for your wisdom and encouragement. Cried myself to sleep last night as I reacted to the Diclofenac too. So pretty certain I have issues with NSAID. Reaction was slower, but within two hours had stuffy nose, itching face and felt dizzy. Side note: I also did not get the pain relief or swelling relief I got with Celebrex.
Feeling emotionally stronger this morning. Ready to face this head on. @CricketHip I have mostly been eating a Mediterranean diet, so couple additions tweaks to make it Anti Inflammation. So sorry to read about all your husband has been dealing with. Rough year to be sure.xx
Trying to come up with a multi prong attack. PA yesterday said he never heard of my reaction. I know it’s not my imagination. So today I’m going to take plain old aspirin and ice, elevate and drink turmeric in my green tea. LOL.